Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 285, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2011, 5:59 PM EDT for Surry County, Wilkes County, Yadkin County, North Carolina. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2011, 5:59 PM EDT (21:59 UTC)
- Expired
- Jun 11, 2011, 6:47 PM EDT
- In force
- 48 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Surry County, NC, Wilkes County, NC, Yadkin County, NC
The radar
The Roanoke radar (KFCX), 111 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:18 PM EDT | TSTM WND DMG | Ronda, NC | TREE DOWN |
| Jun 11, 6:21 PM EDT | TSTM WND DMG | Pleasant Hill, NC | TREES AND POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 574 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
869
WUUS51 KRNK 112159
SVRRNK
NCC171-193-197-112300-
/O.NEW.KRNK.SV.W.0285.110611T2159Z-110611T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT SAT JUN 11 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YADKIN COUNTY IN NORTHWEST NORTH CAROLINA
SOUTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA
EASTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA
* UNTIL 700 PM EDT.
* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CLINGMAN...OR 6 MILES SOUTH OF RONDA...AND MOVING SOUTHEAST AT
10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLINGMAN...
BUCK SHOALS...
BROOKS CROSSROADS...
LONE HICKORY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3605 8088 3605 8099 3619 8124 3639 8109
3612 8047 3611 8049 3609 8051 3604 8050
3604 8069
TIME...MOT...LOC 2159Z 300DEG 9KT 3613 8090
$$3 follow-up statements
348
WWUS51 KRNK 112217
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
617 PM EDT SAT JUN 11 2011
NCC171-193-197-112300-
/O.CON.KRNK.SV.W.0285.000000T0000Z-110611T2300Z/
YADKIN NC-SURRY NC-WILKES NC-
617 PM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR YADKIN...SOUTHWESTERN SURRY AND EASTERN WILKES COUNTIES...
AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BUCK SHOALS...OR 9 MILES SOUTHEAST OF RONDA...MOVING
SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
SWANCREEK...
BUCK SHOALS...
BROOKS CROSSROADS...
LONE HICKORY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3605 8088 3605 8099 3619 8124 3639 8109
3612 8047 3611 8049 3609 8051 3604 8050
3604 8069
TIME...MOT...LOC 2217Z 300DEG 9KT 3611 8085
$$138
WWUS51 KRNK 112228
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
628 PM EDT SAT JUN 11 2011
NCC171-193-197-112300-
/O.CON.KRNK.SV.W.0285.000000T0000Z-110611T2300Z/
YADKIN NC-SURRY NC-WILKES NC-
628 PM EDT SAT JUN 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR YADKIN...SOUTHWESTERN SURRY AND SOUTHEASTERN WILKES COUNTIES...
AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WINDY GAP...OR 7 MILES SOUTHEAST OF NORTH WILKESBORO...
MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
WINDY GAP...
BUCK SHOALS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3605 8088 3605 8099 3616 8118 3631 8091
3612 8047 3611 8049 3609 8051 3604 8050
3604 8069
TIME...MOT...LOC 2228Z 311DEG 13KT 3609 8103
$$639
WWUS51 KRNK 112247
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT SAT JUN 11 2011
NCC171-193-197-112257-
/O.CAN.KRNK.SV.W.0285.000000T0000Z-110611T2300Z/
YADKIN NC-SURRY NC-WILKES NC-
647 PM EDT SAT JUN 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR YADKIN...SOUTHWESTERN SURRY
AND SOUTHEASTERN WILKES COUNTIES IS CANCELLED...
LAT...LON 3605 8088 3605 8099 3616 8118 3631 8091
3612 8047 3611 8049 3609 8051 3604 8050
3604 8069
TIME...MOT...LOC 2247Z 300DEG 9KT 3607 8077
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:37 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 11, 3:37 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 337 PM EDT SAT JUN 11 2011 .SYNOPSIS... A COLD FRONT WILL TRACK FROM THE OHIO VALLEY INTO THE AREA BY SUNDAY AFTERNOON. HIGH PRESSURE WILL SHIFT EAST ACROSS THE GREAT LAKES INTO THE MID ATLANTIC AND NORTHEAST SUNDAY INTO MONDAY WITH DRIER AIR ARRIVING EARLY NEXT WEEK. && .NEAR TERM /THROUGH SUNDAY/... BROKEN LINE OF THUNDERSTORMS ALONG AND EAST OF THE BLUE RIDGE WILL CONTINUE TO DRIFT EAST THIS AFTERNOON. WILL SEE AN UPPER VORT MOVING ACROSS THE WV MTNS INTO NRN VA THIS EVENING WHICH SHOULD TOUCH OFF MORE STORMS IN THE NRN CWA...WHILE ANOTHER AREA OF CONVERGENCE AND HIGH INSTABILITY KEEPS CHANCES OF THUNDERSTORMS GOING ACROSS FAR SW VA INTO NW NC. THE SFC FRONT ACROSS THIS AFTN WAS ACROSS THE OHIO VALLEY INTO MID MISSISSIPPI VALLEY. THIS FRONT WILL SHIFT SEWD TOWARD THE AREA LATE TONIGHT INTO SUNDAY. FOR NOW WILL SEE HIGHEST POPS ALONG AND EAST OF THE BLUE RIDGE THIS AFTN THEN SHIFTING WEST LATE AFTN TIL MIDNIGHT. WITH LOSS OF HEATING AND UPPER SUPPORT STORMS SHOULD WEAKEN BY MIDNIGHT WITH OUTFLOW BOUNDARIES STILL KEEPING SHOWERS/TSRA GOING INTO LATE NIGHT IN THE WEST AHEAD OF THE FRONT. WILL SEE PARTLY TO MOSTLY CLOUDY CONDITIONS TONIGHT WHICH SHOULD HOLD TEMPS UP IN THE 60S FOR LOWS. SUNDAY...LEANING TOWARD A GFS/ECMWF BLEND WILL SEE THE FRONT SLIDE ACROSS THE CWA AND BE EAST OF US BY SUNDAY EVENING. THE FRONT SHOULD FOCUS ANOTHER ROUND OF SHOWERS AND STORMS ALONG/AHEAD OF IT IN THE MORNING OVER THE MTNS AND EAST OF THE BLUE RIDGE IN THE AFTN BEFORE DRIER/STABLE AIR ARRIVE. WITH SHOWERS AND STORMS AROUND MIXED IN WITH SOME SUNSHINE...WENT WITH A LITTLE COOLER ON HIGHS THAN MAV MOS...WITH LOWER 80S MTNS TO NEAR 90 OUT EAST. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... A CHANGE IN AIRMASS WILL BE NOTICED SUNDAY NIGHT INTO TUESDAY AS THE FRONT STAYS SOUTHEAST OF US. LOOK FOR HIGH PRESSURE TO NOSE SWD INTO THE AREA THIS PERIOD WITH LESS HUMID AIR. SHOULD SEE LOWS BY TUESDAY MORNING IN THE 40S IN THE MTNS...WITH 50S IN THE PIEDMONT. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... HIGH PRESSURE AT THE SFC WILL BE OVER THE NE TUE NIGHT-WED WITH A TROF OFF THE EAST COAST. THIS WILL BE PROVIDING SOME COOLER WEATHER EARLY IN THE PERIOD. 00Z ECWMF/06Z GFS SEEM OUT OF PHASE MOST OF THIS PERIOD...BUT SHOW A STRONGER SHORTWAVE PUSHING INTO THE OHIO VALLEY BY 12Z/8AM THURSDAY. A FRONTAL BOUNDARY WILL BE PROGRESSING INTO THE OHIO VALLEY SOUTH INTO THE TENNESSEE VALLEY BY THIS TIME INCREASING THE CHANCES OF RAIN...WITH SFC HIGH OFF THE EAST COAST RETURNING THE FLOW AROUND TO THE SOUTHEAST AND SOUTH. UPPER LEVEL 5H PATTERN STAYS FASTER THIS PERIOD AND FLATTER SO TEMPS SHOULD BE ABOUT OR JUST BELOW NORMAL EARLY THEN AT OR ABOVE NORMAL BY SAT. THIS FRONT IS FORECAST BY HPC TO SHIFT EAST ACROSS THE FORECAST AREA THU NIGHT INTO FRIDAY THEN STALL JUST SOUTH OF THE CWA SAT. THIS LINES UP WITH A BLEND OF THE GFS/ECMWF AS THE GFS KEEPS THE FRONT ACROSS THE OHIO VALLEY/MID ATLANTIC WHILE THE ECMWF DROPS IT SOUTH. WITH THIS IN MIND WILL HOLD ONTO POPS FROM WED LATE AFTN THRU SAT WITH BEST CHANCE THU-FRI. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... KBCB AWOS IS NOT TRANSMITTING DUE TO A LIGHTNING STRIKE THURSDAY EVENING. WILL USE AMEND NOT SKED IN THE TAF UNTIL COMMS IS RE- ESTABLISHED. WATCHING CONVECTION THIS AFTN AFFECTING THE ROANOKE TERMINAL FOR TIL 19Z...WITH MOST AIRPORTS STAYING FREE OF TSRA FOR NOW...AND DUE TO THE WIDELY SCT NATURE...WILL ONLY HAVE A TEMPO GROUP IN AT LYH/DAN OR VCTS. HIGH-RES MODELS INDICATE A BREAK IN THE ACTIVITY ACROSS SE WV EAST TO THE NRV EARLY THEN MORE CONVECTION FIRING BY LATE AFTN. WILL HAVE TO MONITOR RADAR FOR ANY AMENDMENTS...BUT POTENTIAL IS HIGH FOR TSRA TO AFFECT THE 15 MILE TERMINAL AREA THROUGH EARLY EVENING. ATTM...OVERNIGHT LOOKS QUIET WITH CONVECTION WANING BY MIDNIGHT. WILL SEE SOME FOG FORMING OVERNIGHT ESPECIALLY WHERE RAIN OCCURS THIS AFTN/EVENING. FOR THIS HAVE FOG AT ALL TAF SITES EXCEPT BLF/ROA. THE FRONT THAT COMES THROUGH ON SUNDAY AND SHOULD TURN THE WIND FLOW MORE NORTHERLY FOR MONDAY ALONG WITH SOME DRYING. AS SUCH...SHOULD SEE A LULL IN SHRA/TSTM ACTIVITY FOR MONDAY INTO TUESDAY...AND POSSIBLY WEDNESDAY. RETURN FLOW WITH MOISTURE COMING BACK INTO THE REGION FROM THE SOUTHWEST WILL RENEW POTENTIAL FOR AFTERNOON POP UP SHOWERS AND STORMS OVER THE MOUNTAINS BY THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PM/WP NEAR TERM...NF/WP SHORT TERM...RCS/WP LONG TERM...WP AVIATION...PM/WP
Hazardous weather outlook, Jun 11, 3:40 AM EDT, 14 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 340 AM EDT SAT JUN 11 2011 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-120745- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 340 AM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 200 PM.
In the hours before
Special weather statement, Jun 11, 4:10 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
410 PM EDT SAT JUN 11 2011
NCZ003-004-112115-
STOKES NC-SURRY NC-
410 PM EDT SAT JUN 11 2011
...A STRONG THUNDERSTORM WILL AFFECT STOKES AND SURRY COUNTIES...
AT 408 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHEAST
OF DOBSON...MOVING EAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR SILOAM AROUND 425 PM...PILOT MOUNTAIN AROUND
435 PM...PINNACLE AROUND 455 PM...KING AROUND 510 PM AND HANGING ROCK
STATE PARK AROUND 515 PM.
LAT...LON 3626 8047 3626 8053 3628 8054 3627 8059
3629 8063 3627 8063 3632 8087 3646 8080
3643 8015 3625 8027 3626 8044 3624 8045Local storm report, Jun 11, 4:18 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
418 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 7 ENE ROCKY MOUNT 37.03N 79.77W
06/11/2011 E1.00 INCH FRANKLIN VA PUBLIC
OCCURRED ALONG WEBSTER ROAD
0325 PM HAIL 6 ENE ROCKY MOUNT 37.02N 79.77W
06/11/2011 E1.50 INCH FRANKLIN VA PUBLIC
OCCURRED ALONG WEBSTER ROAD
&&
PWLocal storm report, Jun 11, 4:23 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 4 SE DOBSON 36.36N 80.67W
06/11/2011 SURRY NC NWS EMPLOYEE
THREE LARGE POPLAR TREES WERE BLOWN DOWN ALONG HAMLIN
FORD ROAD.
0415 PM HAIL 3 ESE PENHOOK 36.96N 79.58W
06/11/2011 E1.00 INCH PITTSYLVANIA VA PUBLIC
&&
WHPLocal storm report, Jun 11, 4:49 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG 5 SW GOODVIEW 37.17N 79.78W
06/11/2011 FRANKLIN VA 911 CALL CENTER
ONE TREE DOWN ON ETON ROAD.
0304 PM TSTM WND DMG 4 SW GOODVIEW 37.17N 79.76W
06/11/2011 FRANKLIN VA 911 CALL CENTER
ONE TREE DOWN ON HARDY ROAD.
0309 PM TSTM WND DMG 4 SSW GOODVIEW 37.16N 79.73W
06/11/2011 FRANKLIN VA 911 CALL CENTER
ONE TREE DOWN NEAR INTERSECTION OF MIDDLE VALLEY ROAD AND
NORTHRIDGE ROAD.
0309 PM TSTM WND DMG 6 WSW MONETA 37.16N 79.73W
06/11/2011 FRANKLIN VA 911 CALL CENTER
POWER LINE DOWN ALONG IDLEWOOD ROAD.
&&
WHPLocal storm report, Jun 11, 5:29 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
529 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG SILOAM 36.28N 80.57W
06/11/2011 SURRY NC LAW ENFORCEMENT
SEVERAL TREES WERE BLOWN DOWN IN THE COMMUNITY OF SILOAM.
0450 PM TSTM WND DMG STONEVILLE 36.47N 79.91W
06/11/2011 ROCKINGHAM NC EMERGENCY MNGR
LARGE TREES WERE BLOWN DOWN IN THE TOWN OF STONEVILLE.
ONE TREE FELL ACROSS POWERLINES.
0455 PM TSTM WND DMG ELKIN 36.26N 80.85W
06/11/2011 SURRY NC LAW ENFORCEMENT
SEVERAL LARGE TREES WERE BLOWN DOWN IN THE COMMUNITY OF
ELKIN.
&&
16Local storm report, Jun 11, 5:31 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
531 PM EDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM HAIL 1 NW ENDICOTT 36.89N 80.16W
06/11/2011 E1.00 INCH FRANKLIN VA 911 CALL CENTER
0233 PM TSTM WND DMG 1 NW ENDICOTT 36.89N 80.16W
06/11/2011 FRANKLIN VA PUBLIC
ONE TREE DOWN.
0235 PM HAIL 3 W FERRUM 36.91N 80.07W
06/11/2011 E0.25 INCH FRANKLIN VA TRAINED SPOTTER
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:38 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 47 min |
| Jun 11, 1:51 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry, Wilkes | 54 min |
| Jun 11, 2:23 PM EDT | Severe Thunderstorm Warning | RNK | Surry | 67 min |
| Jun 11, 3:03 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Surry | 57 min |
| Jun 11, 4:10 PM EDT | Special Weather Statement | RNK | Stokes, Surry | 65 min |
| Jun 11, 4:17 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Yadkin | 37 min |
| Jun 11, 4:41 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham | 50 min |
| Jun 11, 4:53 PM EDT | Severe Thunderstorm Warning | RNK | Stokes, Surry, Wilkes, Yadkin | 67 min |
| Jun 11, 5:04 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Wilkes, Yadkin | 56 min |
| Jun 11, 6:56 PM EDT | Special Weather Statement | RNK | Alleghany | 34 min |
| Jun 11, 7:09 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Ashe, Surry, Watauga, Wilkes | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.